Hi all I am new to the site. Just have a question. I have been on an insulin pump for over 10 years now. I have recently had some troubles with ordering supplies because the place I normally order from (a local pharmacy and medical supply store) no longer accepts my type of insurance. So after 4+ years I am going back directly to minimed. Well there has been quite some delay in getting my account deactivated and my rx from my dr and all so I have had to go back to the old injections as of Wednesday night. It’s all so different because I feel like I have been on the pump forever (I was 12 when I went on it). Anyway, my question is, does anyone else experience pain redness and “swelling” after injecting large amounts of insulin? (50 units of language every 24 hrs) I just don’t remember this happening but of course I was on different insulin 10 years ago and never injected that much. I will only have to be using injections until Monday but something I was wondering.
I meant 50 units of lantus…stupid auto correct! I also meant getting my account ACTIVATED not deactivated
Yes I experience3d itching, swelling, and redness after my basal injections while on shots.
Yes, lantus also burned and itched for a little while when I took it. Just make sure the redness doesn't turn into an infection, and you should be fine.
That is good to know…I thought maybe I was doing something wrong. Also, do you keep your insulin in the fridge? I was always told to keep it refrigerated but then on the box it says it can be kept at room temperature if opened. I’m just scared to . But also says cold insulin can be uncomfortable to inject. Maybe this is why?
I've read that anything over about 7 units at one time can cause absorption problems. Though I don't know if I'd be willing to take 7 separate shots! Glad you will be back on with your pump on Monday!
I use lantus and I keep it at room temp. It can be left at room temp for minimum of 30 days max 60 days without losing effectiveness. Once you open it they say do not put it in the fridge.
Also, it does burn and itch unfortunately. I. Just got my first pump yesterday and am stuck using my lantus until my training- super excited though! Good luck!
Why is it they don't make more concentrated insulin than u100
they used to make different ones, I wonder if it would be less profit, or is it just too dangerous if people got mixed up.
I don't use that much insulin and i'm on a pump. I average 35 units a day.
How small could pumps be with more concentrated insulin, also an injection of 50 seems silly. At least double it up so someone like Amanda can use 25.
I wonder that the deal is with that.
Lantus is very acidic, so for some it can really burn. I have heard some say that Lantus at room temperature has less burning.
Lantus can be stored either in the refrigerator or at room temperature, but only for 28 days. Lantus is perhaps the most fragile of all the insulin variants.
Bernstein suggests that insulin becomes variable with injections over 7 units. While I don't bother (and I take 30 units at night), once you get to 50 units you really need to consider splitting the doses. 50 units is a large enough dose that you can get real variability, sometimes the insulin will all stay in a little pocket and other times it will disperse out. This can be a real problem, but if you are just doing this a few days, don't worry about it. All you do to split the injection is to just inject half one plance and half another place.
There is a U-500 version or Regular (R) insulin. It has a very different insulin action profile compared against U-100 (R) and acts more like a long-acting basal insulin. There are also U-40 insulins made for pets.
I know that an injection of 50 units seems large, but there are members here who struggle with total daily doses of hundreds of units. You need the amount of insulin you need. If you become insulin resistant, you need more insulin. I need 50 units of basal (but I am diagnosed T2).
Pain not so much but the areas where I do inject large amounts of insulin are quite sensitive. Redness yes, but not swelling. Since your body has been off it for 10 years it most likely is not used to being injected at the rate that you are injecting. I take 50 units of Levemir every 24 hours which I break it down to 25 units every 12 hours.
So sorry. Change and the uncomfortable feelings it can cause also affects your BG readings. Room temp insulin is easier on the body, and I often think it absorbs and acts better. I often take syringes with me when I travel and wonder how I would react if I have to use them.
Have you checked with the local hospitals and their CDEs? They often stash suplies for emergencies. Or call minimed. I certainly do know THEY stash. Check it out!